Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 4, 2007, 4:59 PM CDT for Vermilion Parish, Louisiana. It took effect at Jun 4, 2007, 5:13 PM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2007, 4:59 PM CDT (21:59 UTC)
- In effect from
- Jun 4, 2007, 5:13 PM CDT
- Expired
- Jun 4, 2007, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:00 PM CDT | FLASH FLOOD | 2 S Maurice, LA | SEVERAL HOMES FLOODED WITH NUMEROUS ROADWAYS UNDERWATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 042213
FFWLCH
LAC113-050215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 915 PM CDT
* AT 449 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS THAT HAVE OCCURRED OVER THE WARNED AREA.
RADAR ESTIMATES OF 8 TO 12 INCHES OF RAINFALL HAS OCCURRED FROM NEAR
GUEYDAN TO KAPLIN TO MAURICE. NUMEROUS ROADS HAVE BEEN REPORTED
CLOSED IN THIS AREA AND SAND BAGS HAVE BEEN REQUESTED FOR THE
MAURICE AREA ACCORDING TO EMERGENCY MANAGEMENT.
RAINS HAVE TEMPORARILY ENDED BUT ARE EXPECTED TO RETURN THIS EVENING
WITH 2 TO 4 INCHES ADDITIONAL RAINFALL POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3004 9241 2997 9199 3004 9196 3008 9207
3013 9209 3015 9227
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:57 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 2:57 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT MON JUN 4 2007
.SHORT TERM...
SEVERE THUNDERSTORM WATCH 345 HAS BEEN ISSUED THROUGH 10 PM FOR
OUR SOUTHEAST TEXAS COUNTIES AND WESTERN TWO TIERS OF LOUISIANA
PARISHES. CURRENT RADAR SHOWS SCATTERED CONVECTION DEVELOPING
ACROSS A WIDE SECTION OF TEXAS FROM TEXARKANA TO AUSTIN. THIS
ACTIVITY SHOULD CONSOLIDATE INTO ONE OR MORE CLUSTERS AND MOVE
SOUTHEASTWARD INTO OUR AREA THIS AFTERNOON AND EVENING. DAMAGING
WINDS AND LARGE HAIL WILL ONCE AGAIN BE A THREAT...WITH SOUTHEAST
TEXAS COUNTIES MOST LIKELY TO SEE SEVERE WEATHER. HAVE RAISED POPS
TO LIKELY ALL INLAND AREAS THROUGH THE EVENING EXCEPT RAPIDES AND
AVOYELLES PARISHES WHERE DRIER AIR MAY HINDER CONVECTION SOMEWHAT.
ACTIVITY MAY HOLD TOGETHER INTO OUR EASTERN ZONES OVERNIGHT BUT
WITH LOSS OF DAYTIME HEATING AND LESS INSTABILITY AVAILABLE DUE TO
ONGOING ACTIVITY IN SOUTH- CENTRAL LOUISIANA SEVERE WEATHER
POTENTIAL IS UNCERTAIN.
SPEAKING OF ACTIVITY IN SOUTH-CENTRAL LOUISIANA...SHOWERS AND
THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF THE MORNING INTO THE
AFTERNOON IN A NARROW CORRIDOR FROM GUEYDAN TO LOUREAUVILLE. OTHER
MORE SCATTERED SHOWERS AND STORMS HAVE BEEN FORMING TO THE SOUTH
FROM NEW IBERIA TO MORGAN CITY. ALL OF THIS ACTIVITY IS FORMING
ALONG AND SOUTH OF AN OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAYS
SEVERE MCS. WITH SATELLITE AND RADAR TRENDS SHOWING CONTINUED
UPSTREAM DEVELOPMENT ALONG THIS BOUNDARY THIS AFTERNOON...FLOODING
WILL BE A CONCERN IN ACADIANA ALONG AND SOUTH OF THE I-10
CORRIDOR.
.LONG TERM...
DUE TO ONGOING SEVERE WEATHER THREAT DID NOT ANALYZE MUCH IN THE
EXTENDED. UPPER RIDGING TO BUILD OVER THE AREA FROM MIDWEEK INTO
THE WEEKEND SPELLS A WARMING TREND WITH LITTLE CHANCE OF RAIN.
POWERFUL SERIES OF STORM SYSTEMS ACROSS THE PLAINS STATES FROM
MIDWEEK INTO THE WEEKEND WILL STAY NORTH OF AREA...BUT WILL
INCREASE OUR SOUTHERLY FLOW. IN FACT MEX GUIDANCE BRINGS SOME
TRUE TROPICAL MOISTURE INTO THE CWA THURSDAY THROUGH SATURDAY WITH
UPPER 70 DEWPOINTS...SO WILL BE QUITE HUMID LATER IN THE WEEK.
&&
.AVIATION...
THUNDERSTORMS CONTINUE TO PLAGUE KARA TERMINAL BUT STAYING JUST
SOUTH OF KLFT. HOWEVER STORMS WILL LIKELY BEGIN TO AFFECT THE
LAFAYETTE AIRPORT OVER THE NEXT FEW HOURS. GUSTS TO 40 KNOTS
AND HAIL POSSIBLE IN STRONGEST STORMS. OTHER ACTIVITY POSSIBLE AT
ALL OTHER TERMINALS THROUGH 06Z WITH VFR CEILINGS.
&&
.MARINE...
GENERALLY LIGHT WINDS AND SEAS THROUGH MIDWEEK BEFORE SOUTHERLY
FLOW INCREASES ACROSS THE COASTAL WATERS. MODERATE WINDS AND SEAS
ARE LIKELY FROM MIDWEEK INTO THE WEEKEND WITH SCA POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 71 89 71 90 / 60 30 20 20
KBPT 71 89 71 91 / 60 30 20 20
KAEX 69 90 68 92 / 50 30 20 20
KLFT 71 90 70 91 / 60 30 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...AND VERNON.
TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...NONE.
&&
SHAMBURGERHazardous weather outlook, Jun 4, 4:26 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 426 AM CDT MON JUN 4 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-050930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 426 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SERIES OF UPPER-LEVEL IMPULSES CROSSING THE REGION WILL INTERACT WITH PLENTY OF GULF MOISTURE AND LEFTOVER SURFACE BOUNDARIES FROM SUNDAYS THUNDERSTORMS TO PRODUCE SCATTERED SHOWERS AND STORMS AGAIN THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS LOOK FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL LIKELY TO ACCOMPANY THEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH DURING THE PERIOD AS HIGH PRESSURE BUILDS OVERHEAD. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED. 25
In the hours before
Local storm report, Jun 4, 12:48 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1248 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 4 SW ABBEVILLE 29.93N 92.17W
06/04/2007 VERMILION LA LAW ENFORCEMENT
TREE FELL ACROSS THE ROADWAY NEAR HWY 693 AND DETRAZ RD.
&&
BARRYLocal storm report, Jun 4, 3:10 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL COLMESNEIL 30.91N 94.42W
06/04/2007 E0.75 INCH TYLER TX LAW ENFORCEMENT
REPORTED BY TYLER COUNTY SHERIFFS OFFICE
&&
SHAMBURGERLocal storm report, Jun 4, 3:36 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL SPURGER 30.69N 94.18W
06/04/2007 E0.75 INCH TYLER TX PUBLIC
&&
SHAMBURGERLocal storm report, Jun 4, 4:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 N WOODVILLE 30.82N 94.42W
06/04/2007 E1.00 INCH TYLER TX LAW ENFORCEMENT
REPORTED IN DOUCETTE BY TYLER COUNTY SHERIFF OFFICE
0345 PM TSTM WND DMG 1 W SPURGER 30.69N 94.19W
06/04/2007 TYLER TX LAW ENFORCEMENT
8 INCH DIAMETER TREE BLOWN DOWN ON FM 1013
&&
SHAMBURGERLocal storm report, Jun 4, 4:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD MAURICE 30.11N 92.12W
06/04/2007 VERMILION LA BROADCAST MEDIA
NUMEROUS ROADS UNDERWATER IN THE MAURICE AND INDIAN BAYOU
AREAS INCLUDING HIGHWAY 167 AND HIGHWAY 699
&&
SHAMBURGERLocal storm report, Jun 4, 4:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 4 SW ABBEVILLE 29.93N 92.17W
06/04/2007 VERMILION LA LAW ENFORCEMENT
TREE FELL ACROSS THE ROADWAY NEAR HWY 693 AND DETRAZ RD.
0305 PM HAIL COLMESNEIL 30.91N 94.42W
06/04/2007 E0.75 INCH TYLER TX LAW ENFORCEMENT
REPORTED BY TYLER COUNTY SHERIFFS OFFICE
0310 PM HAIL 3 N WOODVILLE 30.82N 94.42W
06/04/2007 E1.00 INCH TYLER TX LAW ENFORCEMENT
REPORTED IN DOUCETTE BY TYLER COUNTY SHERIFF OFFICE
0336 PM HAIL SPURGER 30.69N 94.18W
06/04/2007 E0.75 INCH TYLER TX PUBLIC
0345 PM TSTM WND DMG 1 W SPURGER 30.69N 94.19W
06/04/2007 TYLER TX LAW ENFORCEMENT
8 INCH DIAMETER TREE BLOWN DOWN ON FM 1013
0420 PM FLASH FLOOD MAURICE 30.11N 92.12W
06/04/2007 VERMILION LA BROADCAST MEDIA
NUMEROUS ROADS UNDERWATER IN THE MAURICE AND INDIAN BAYOU
AREAS INCLUDING HIGHWAY 167 AND HIGHWAY 699
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:50 AM CDT | Severe Thunderstorm Warning | LCH | Iberia | 35 min |
| Jun 4, 3:22 PM CDT | Flash Flood Warning | LCH | Vermilion | 113 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 33 min |
| Jun 4, 4:23 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 67 min |
| Jun 4, 5:06 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 39 min |
| Jun 4, 5:14 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 61 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 60 min |
| Jun 4, 6:06 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 39 min |
| Jun 4, 6:16 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 59 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.